Alert archive / Oregon / Blizzard Warnings in 2008

Blizzard Warning 1, NWS Pendleton, OR

December 27, 2008Union County, Oregon

NWS Pendleton, OR issued this blizzard warning at Dec 27, 2008, 11:54 AM PST for Union County, Oregon. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 27, 2008, 11:54 AM PST (19:54 UTC)
Expired
Dec 27, 2008, 7:00 PM PST
In force
7 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 7.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2008-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2008-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
403 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KPDT 271954
WSWPDT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1154 AM PST SAT DEC 27 2008

ORZ049-280000-
/O.UPG.KPDT.WW.Y.0011.000000T0000Z-081228T0000Z/
/O.NEW.KPDT.BZ.W.0001.081227T1954Z-081228T0300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
1154 AM PST SAT DEC 27 2008

...BLIZZARD WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THE
WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

BLIZZARD CONDITIONS WILL OCCUR ESPECIALLY IN LADD CANYON ALONG
INTERESTATE 84 EAST OF LA GRANDE WHERE VISIBILITIES WILL BE
REDUCED TO A QUARTER MILE IN SNOW AND BLOWING SNOW AS WINDS GUST TO
NEAR 50 MPH. SNOW LEVELS SHOULD SLOWLY RISE INTO THE EVENING AND
TOTAL SNOW ACCUMULATIONS BETWEEN 3 AND 6 INCHES ARE EXPECTED.

A BLIZZARD WARNING IS ISSUED WHEN SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF OVER 35 MPH ARE EXPECTED WITH CONSIDERABLE
FALLING AND OR BLOWING AND DRIFTING SNOW. VISIBILITIES WILL
BECOME POOR...WITH WHITEOUT CONDITIONS AT TIMES. THOSE VENTURING
OUTDOORS MAY BECOME LOST OR DISORIENTED...SO PERSONS IN THE
WARNING AREA ARE ADVISED TO STAY INDOORS. FOR ADDITIONAL WEATHER
INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON.

$$

ORZ502-WAZ030-280000-
/O.CON.KPDT.WS.W.0012.000000T0000Z-081229T0000Z/
NORTHERN BLUE MOUNTAINS OF OREGON-NORTHWEST BLUE MOUNTAINS-
INCLUDING THE CITIES OF...MEACHAM...TOLLGATE
1154 AM PST SAT DEC 27 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. 

SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH SUNDAY... ALTHOUGH
THERE WILL BE A BRIEF BREAK IN HEAVY SNOWFALL THIS AFTERNOON AND
EARLY EVENING. AN ADDITIONAL 8 TO 16 INCHES OF SNOW IS EXPECTED
AT ELEVATIONS OF 4000 FEET AND ABOVE THROUGH SUNDAY AFTERNOON.
ELEVATIONS BELOW 4000 FEET MAY RECEIVE AN ADDITIONAL 4 TO
7 INCHES OF SNOW WITH RAIN OCCASIONALLY MIXED IN BEFORE
COMPLETELY CHANGING TO RAIN SUNDAY AFTERNOON.

IN ADDITION...GUSTY WINDS WILL RESULT IN FURTHER REDUCED
VISIBILITY FROM BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS BLOWING
SNOW WILL REDUCE VISIBILITIES AT TIMES AND DRIFTING SNOW WILL
CAUSE A TRAVEL HAZARD. FOR ADDITIONAL WEATHER INFORMATION...CHECK
OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON.

$$

ORZ043-280000-
/O.CON.KPDT.WS.W.0012.000000T0000Z-081228T0000Z/
CENTRAL OREGON-
INCLUDING THE CITIES OF...BEND...LA PINE...PRINEVILLE...REDMOND
1154 AM PST SAT DEC 27 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

LIGHT TO MODERATE SNOW WILL CONTINUE TODAY. SNOW ACCUMULATIONS
WILL CONTINUE TODAY WITH THE HEAVIEST ACCUMULATIONS FOCUSED ON
THE SOUTHERN AND WESTERN PORTIONS OF THE AREA. AT 4000 FEET AND
ABOVE...INCLUDING LA PINE AND SUNRIVER... TOTAL ACCUMULATIONS
BETWEEN 5 AND 9 INCHES ARE EXPECTED. AREAS ALONG HIGHWAY 20...
INCLUDING THE CITIES OF BEND... SISTERS... AND BROTHERS...WILL
RECEIVE AN ADDITIONAL 1 TO 3 INCHES OF SNOW. REDMOND AND
PRINEVILLE WILL SEE LITTLE... IF ANY... ACCUMULATION.

IN ADDITION...GUSTY WINDS WILL LOCALLY RESULT IN FURTHER REDUCED
VISIBILITY FROM BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT SNOW
ACCUMULATIONS ARE EXPECTED. SNOWFALL INTENSITIES WILL BE HEAVY
ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

WAZ501-280000-
/O.CON.KPDT.WS.W.0012.000000T0000Z-081229T0000Z/
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...CLE ELUM...EASTON...ROSLYN...NACHES
1154 AM PST SAT DEC 27 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. 

SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH SUNDAY...ALTHOUGH
THERE WILL BE A BRIEF BREAK IN HEAVY SNOWFALL THIS AFTERNOON AND
EARLY EVENING. SNOW LEVELS BEGIN RISING THIS AFTERNOON WITH AN
ADDITIONAL 6 TO 10 INCHES EXPECTED AT ELEVATIONS OF 2500 FEET AND
ABOVE ENDING SUNDAY AFTERNOON. ELEVATIONS BELOW 2500 FEET MAY
RECEIVE AN ADDITIONAL 3 TO 6 INCHES ENDING SUNDAY AFTERNOON. GUSTY
WINDS WILL RESULT IN FURTHER REDUCED VISIBILITY FROM BLOWING AND
DRIFTING SNOW.

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS BLOWING
SNOW WILL REDUCE VISIBILITIES AT TIMES AND DRIFTING SNOW WILL
CAUSE A TRAVEL HAZARD. FOR ADDITIONAL WEATHER INFORMATION...CHECK
OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON.

$$

ORZ050-503-505-506-280000-
/O.CON.KPDT.WW.Y.0011.000000T0000Z-081228T0000Z/
WALLOWA COUNTY-SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA...UKIAH...
JOHN DAY...MONUMENT...DAYVILLE...LONG CREEK...MITCHELL...SENECA
1154 AM PST SAT DEC 27 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

SNOW WILL CONTINUE TONIGHT THROUGH THIS AFTERNOON. SNOW LEVELS
WILL THEN RISE IN THE AFTERNOON...RESULTING IN SNOW MAINLY
CHANGING TO RAIN ACROSS THE LOWER ELEVATIONS. TOTAL SNOW
ACCUMULATIONS BETWEEN 3 AND 6 INCHES ARE EXPECTED ENDING THIS
AFTERNOON. IN ADDITION...GUSTY WINDS...ESPECIALLY IN LADD CANYON
ALONG INTERSTATE 84 EAST OF LA GRANDE...WILL RESULT IN BLOWING
SNOW REDUCING VISIBILITIES TO A HALF MILES AT TIMES.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS ISSUED
WHEN SUSTAINED WINDS OR FREQUENT GUSTS TO 35 MPH ARE EXPECTED
WITH FALLING AND OR BLOWING AND DRIFTING SNOW. VISIBILITIES MAY
BECOME POOR AT TIMES. THOSE VENTURING OUTDOORS SHOULD EXERCISE
EXTREME CAUTION. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT WWW.WEATHER.GOV/PENDLETON.

$$

WAZ502-280000-
/O.CON.KPDT.WW.Y.0011.000000T0000Z-081228T0000Z/
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...GOLDENDALE...APPLETON...TROUT LAKE...
BICKLETON
1154 AM PST SAT DEC 27 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

SNOW WILL CONTINUE THROUGH THIS AFTERNOON. SNOW LEVELS WILL THEN
RISE RESULTING IN SNOW MAINLY CHANGING TO RAIN. TOTAL SNOW
ACCUMULATIONS BETWEEN 4 AND 7 INCHES ARE EXPECTED AT 2500 FEET
AND ABOVE ENDING SATURDAY AFTERNOON WITH BETWEEN 2 AND 5 INCHES
EXPECTED BELOW 2500 FEET.

A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW IS OCCURRING OR IS
EXPECTED TO DEVELOP AND ACCUMULATE. TRAVEL MAY BE HAZARDOUS...
ESPECIALLY ON BRIDGES...OVERPASSES...AND SECONDARY ROADS.
MOTORISTS ARE URGED TO USE EXTREME CAUTION...AND SLOW DOWN TO
ADJUST FOR RAPIDLY CHANGING DRIVING CONDITIONS AND REDUCED
VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB
SITE AT WWW.WEATHER.GOV/PENDLETON.

$$
2 follow-up statements
000 
WWUS46 KPDT 272231
WSWPDT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
231 PM PST SAT DEC 27 2008

ORZ043-272345-
/O.CAN.KPDT.WS.W.0012.000000T0000Z-081228T0000Z/
CENTRAL OREGON-
INCLUDING THE CITIES OF...BEND...LA PINE...PRINEVILLE...REDMOND
231 PM PST SAT DEC 27 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE
WINTER STORM WARNING. 

THE STORM THAT PRODUCE SNOW ACROSS PORTIONS OF THE AREA HAD MOVED
EAST. RAIN AND SNOW ARE STILL POSSIBLE. HOWEVER LITTLE ADDITIONAL
ACCUMULATION IS EXPECTED. THUS THE WARNING WILL BE CANCELLED.

$$

ORZ050-503-505-506-WAZ502-272345-
/O.CAN.KPDT.WW.Y.0011.000000T0000Z-081228T0000Z/
WALLOWA COUNTY-SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA...UKIAH...
JOHN DAY...MONUMENT...DAYVILLE...LONG CREEK...MITCHELL...SENECA...
GOLDENDALE...APPLETON...TROUT LAKE...BICKLETON
231 PM PST SAT DEC 27 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

THE STORM THAT PRODUCE SNOW ACROSS PORTIONS OF THE AREA HAD MOVED
EAST. RAIN AND SNOW ARE STILL POSSIBLE. HOWEVER LITTLE ADDITIONAL
ACCUMULATION IS EXPECTED. THUS THE ADVISORY WILL BE CANCELLED.

$$

ORZ049-280300-
/O.CON.KPDT.BZ.W.0001.000000T0000Z-081228T0300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
231 PM PST SAT DEC 27 2008

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING.

BLIZZARD CONDITIONS WILL CONTINUE INTO THIS EVENING ESPECIALLY IN
LADD CANYON ALONG INTERSTATE 84 EAST OF LA GRANDE. VISIBILITIES
WILL BE REDUCED TO A QUARTER MILE IN SNOW AND BLOWING SNOW AS
WINDS GUST TO NEAR 50 MPH. SNOW LEVELS SHOULD SLOWLY RISE INTO THE
EVENING AND TOTAL SNOW ACCUMULATIONS BETWEEN 2 AND 4 INCHES ARE
EXPECTED TONIGHT.

A BLIZZARD WARNING IS ISSUED WHEN SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF OVER 35 MPH ARE EXPECTED WITH CONSIDERABLE
FALLING AND OR BLOWING AND DRIFTING SNOW. VISIBILITIES WILL
BECOME POOR...WITH WHITEOUT CONDITIONS AT TIMES. THOSE VENTURING
OUTDOORS MAY BECOME LOST OR DISORIENTED...SO PERSONS IN THE
WARNING AREA ARE ADVISED TO STAY INDOORS. FOR ADDITIONAL WEATHER
INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON.

$$

ORZ502-WAZ030-280600-
/O.CON.KPDT.WS.W.0012.000000T0000Z-081229T0000Z/
NORTHERN BLUE MOUNTAINS OF OREGON-NORTHWEST BLUE MOUNTAINS-
INCLUDING THE CITIES OF...MEACHAM...TOLLGATE
231 PM PST SAT DEC 27 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. 

SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH SUNDAY. THERE WILL
BE A DECREASE IN SNOWFALL THIS EARLY EVENING. HOWEVER SNOW WILL
INCREASE IN INTENSITY TONIGHT. AN ADDITIONAL 6 TO 12 INCHES OF
SNOW IS EXPECTED AT ELEVATIONS OF 4000 FEET AND ABOVE THROUGH
SUNDAY AFTERNOON. ELEVATIONS BELOW 4000 FEET MAY RECEIVE AN
ADDITIONAL 3 TO 6 INCHES OF SNOW WITH RAIN OCCASIONALLY MIXED IN
BEFORE COMPLETELY CHANGING TO RAIN BY SUNDAY.

IN ADDITION...GUSTY WINDS WILL RESULT IN FURTHER REDUCED
VISIBILITY FROM BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS BLOWING
SNOW WILL REDUCE VISIBILITIES AT TIMES AND DRIFTING SNOW WILL
CAUSE A TRAVEL HAZARD. FOR ADDITIONAL WEATHER INFORMATION...CHECK
OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON.

$$

WAZ501-280600-
/O.CON.KPDT.WS.W.0012.000000T0000Z-081229T0000Z/
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...CLE ELUM...EASTON...ROSLYN...NACHES
231 PM PST SAT DEC 27 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. 

SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH SUNDAY. THERE MAY BE
A DECREASE IN SNOWFALL THIS EARLY EVENING. HOWEVER THE SNOW WILL
INCREASE IN INTENSITY TONIGHT WITH SIGNIFICANT SNOW ACCUMULATION
EXPECTED. AN ADDITIONAL 5 TO 10 INCHES EXPECTED AT ELEVATIONS OF
2500 FEET AND ABOVE ENDING SUNDAY AFTERNOON. ELEVATIONS BELOW 2500
FEET MAY RECEIVE AN ADDITIONAL 3 TO 6 INCHES ENDING SUNDAY
AFTERNOON. GUSTY WINDS WILL RESULT IN FURTHER REDUCED VISIBILITY
FROM BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS BLOWING
SNOW WILL REDUCE VISIBILITIES AT TIMES AND DRIFTING SNOW WILL
CAUSE A TRAVEL HAZARD. FOR ADDITIONAL WEATHER INFORMATION...CHECK
OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS46 KPDT 280255
WSWPDT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
655 PM PST SAT DEC 27 2008

ORZ049-281500-
/O.EXP.KPDT.BZ.W.0001.000000T0000Z-081228T0300Z/
/O.NEW.KPDT.WW.Y.0012.081228T0300Z-081229T0000Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
655 PM PST SAT DEC 27 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST SUNDAY...
...BLIZZARD WARNING WILL EXPIRE AT 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT UNTIL 4 PM PST
SUNDAY. THE BLIZZARD WARNING WILL EXPIRE AT 7 PM PST THIS EVENING.

WINDY CONDITIONS WILL CONTINUE TONIGHT...ESPECIALLY IN LADD
CANYON ALONG INTERSTATE 84 EAST OF LA GRANDE. VISIBILITIES WILL BE
REDUCED TO A HALF MILE OR LESS IN SNOW AND BLOWING SNOW AS WINDS
GUST TO NEAR 45 MPH. TOTAL SNOW ACCUMULATIONS BETWEEN 2 AND 4
INCHES ARE EXPECTED TONIGHT.

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES
WILL BE REDUCED DUE TO STRONG WINDS CAUSING BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON.

$$

ORZ502-WAZ030-281500-
/O.CON.KPDT.WS.W.0012.000000T0000Z-081229T0000Z/
NORTHERN BLUE MOUNTAINS OF OREGON-NORTHWEST BLUE MOUNTAINS-
INCLUDING THE CITIES OF...MEACHAM...TOLLGATE
655 PM PST SAT DEC 27 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. 

SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH SUNDAY. THERE WILL
BE A DECREASE IN SNOWFALL THIS EVENING. HOWEVER SNOW WILL INCREASE
IN INTENSITY TONIGHT. AN ADDITIONAL 6 TO 12 INCHES OF SNOW IS
EXPECTED AT ELEVATIONS OF 4000 FEET AND ABOVE THROUGH SUNDAY
AFTERNOON. ELEVATIONS BELOW 4000 FEET MAY RECEIVE AN ADDITIONAL 3
TO 6 INCHES OF SNOW WITH RAIN OCCASIONALLY MIXED IN BEFORE
COMPLETELY CHANGING TO RAIN BY SUNDAY.

IN ADDITION...GUSTY WINDS WILL RESULT IN FURTHER REDUCED
VISIBILITY FROM BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS BLOWING
SNOW WILL REDUCE VISIBILITIES AT TIMES AND DRIFTING SNOW WILL
CAUSE A TRAVEL HAZARD. FOR ADDITIONAL WEATHER INFORMATION...CHECK
OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON.

$$

WAZ501-281500-
/O.CON.KPDT.WS.W.0012.000000T0000Z-081229T0000Z/
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...CLE ELUM...EASTON...ROSLYN...NACHES
655 PM PST SAT DEC 27 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. 

SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH SUNDAY. THE SNOW
WILL INCREASE IN INTENSITY TONIGHT WITH SIGNIFICANT SNOW
ACCUMULATION EXPECTED. AN ADDITIONAL 5 TO 10 INCHES EXPECTED AT
ELEVATIONS OF 2500 FEET AND ABOVE ENDING SUNDAY AFTERNOON.
ELEVATIONS BELOW 2500 FEET MAY RECEIVE AN ADDITIONAL 3 TO 6 INCHES
ENDING SUNDAY AFTERNOON. GUSTY WINDS WILL RESULT IN FURTHER
REDUCED VISIBILITY FROM BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS BLOWING
SNOW WILL REDUCE VISIBILITIES AT TIMES AND DRIFTING SNOW WILL
CAUSE A TRAVEL HAZARD. FOR ADDITIONAL WEATHER INFORMATION...CHECK
OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON.

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this blizzard warning went out at Dec 27, 9:25 AM PST, 2 hours 29 minutes earlier.

Area forecast discussion, Dec 27, 9:25 AM PST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
925 AM PST SAT DEC 27 2008

.SHORT TERM...A MIXED BAG OF PCPN ACROSS THE ENTIRE CWA TODAY.
LATEST RADAR WAS SHOWING A HUGE AREA OF PCPN OVER THE EASTERN HALF
OF THE CWA THAT IS POUNDING THE BLUE/WALLOWA MTNS WITH ADDITIONAL
SNOW ACCUMULATION. COOP REPORTED THAT MEH ALREADY HAD 8 INCHES. THE
SNOW MAY SLACKEN SOME IN THE AFTERNOON BUT ACCUMULATING SNOW WILL
CONTINUE. THE CHALLENGE WILL BE WITH SNOW LEVELS. RIGHT NOW THE
TEMPS ACROSS THIS AREA ARE LOWER THAN THE MODELS FORECAST AND EXPECT
SNOW LEVELS TO SLOWLY RISE. ELSEWHERE THE EAST SLOPES OF THE WA
CASCADES SHOULD CONTINUE TO SEE SNOW. BOTH OF THESE LOCATIONS HAVE A
WINTER STORM WARNING THROUGH TOMORROW AND WILL LET IT CONTINUE.

NEXT IS THE KITTITAS AND YAKIMA VALLEYS. WHILE SFC TEMPS REMAIN
BELOW FREEZING THE PCPN IS DECREASING IN A WESTERLY DOWNSLOPE FLOW
AND PLAN TO LET THE ADVISORY EXPIRE LATER THIS MORNING WHICH ALSO
INCLUDES THE DLS. FURTHER SOUTH OVER CENTRAL OREGON SFC TEMPS AT
RDM/BEND SHOULD REMAIN ABOVE 32F. HOWEVER LA PINE AND LAVA BUTTE
HOVER AROUND THE FREEZING MARK FOR LOCATIONS ABOVE 4K AND STILL
EXPECT SOME SNOW HERE AND WILL LET THE WARNING CONTINUE FOR TODAY.
OVER UNION COUNTY THE WINDS WERE BREEZY...AND THEN WINDY OVER LADD
CANYON CAUSING SOME BLOWING SNOW REDUCING VSBY. OTHERWISE PLAN TO
UPDATE THE ZONE PACKAGE SHORTLY.

&&

.AVIATION...18Z TAFS. SHOWERY PRECIPITATION WILL CONTINUE ACROSS THE
TAF SITES FOR THE NEXT 24 HOURS. MIXED RAIN SNOW AND FREEZING RAIN
THROUGH THIS MORNING AS COLD AIR REMAINS TRAPPED AT KDLS YKM.
PRECIPITATION SHOULD CHANGE OVER TO RAIN AT THESE SITES DURING THE
AFTERNOON AS THE LOW LEVEL COLD AIR GETS MIXED OUT BY WARMER SOUTH
WINDS ALOFT. PDT RDM ALW WILL REMAIN AS ALL RAIN AS SOUTH WINDS
ALREADY MIXED INTO THESE LOCATIONS. CONDITIONS SHOULD BE MOSTLY VFR
AND MVFR WITH OCCASIONAL IFR IN HEAVIER PRECIPITATION. SURFACE WINDS
SOUTH 15-25 KT AND GUSTY AT PDT ALW RDM...AND VARIABLE 5-10 KT THIS
MORNING AT PSC YKM DLS BECOMING SOUTH 5-15 KT LATER THIS AFTERNOON.
93

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  39  35  42  33 /  90  80  80  50
ALW  39  36  41  33 /  90  80  80  50
PSC  38  36  39  32 /  80  30  60  40
YKM  33  29  34  25 /  60  40  50  40
HRI  40  36  41  32 /  80  50  50  40
ELN  33  30  33  24 /  70  50  50  40
RDM  42  36  43  29 /  70  40  40  50
LGD  36  33  39  32 /  80  80  80  70
GCD  38  33  41  30 /  90  60  50  60
DLS  38  36  39  33 /  80  60  60  70

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING UNTIL 4 PM PST SUNDAY FOR ORZ502.

     WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ORZ042-
     049-050-503-505-506.

     WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON FOR ORZ043.

     WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR ORZ041.

WA...WINTER STORM WARNING UNTIL 4 PM PST SUNDAY FOR WAZ030-501.

     WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR WAZ502.

     WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR WAZ024-
     026-027.

&&

TI:RYG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
97
Hazardous weather outlook, Dec 27, 6:04 AM PST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
604 AM PST SAT DEC 27 2008

ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-281400-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
604 AM PST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

WINTER MIX
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EASTERN
     COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY, YAKIMA
     VALLEY, EASTERN COLUMBIA RIVER GORGE OF OREGON

SNOW
     EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON, NORTHWEST
     BLUE MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, GRANDE
     RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF
     OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN,
     OCHOCO-JOHN DAY HIGHLANDS

A WINTER STORM WILL BRING SIGNIFICANT SNOWFALL MAINLY TO THE HIGHER
TERRAIN. SNOW LEVELS WILL CONTINUE TO RISE THIS MORNING WITH SNOW
GRADUALLY TURNING TO RAIN TODAY AND TONIGHT. IN ADDITION...LIGHT
FREEZING RAIN IS OCCURRING ACROSS THE COLUMBIA GORGE AND REMAINS
POSSIBLE THIS MORNING ACROSS THE YAKIMA AND KITTITAS VALLEYS. PLEASE
REFER TO THE WINTER WEATHER STATEMENT /PDXWSWPDT WWUS46 KPDT/ FOR
ADDITIONAL INFORMATION.

ELSEWHERE...FALLING RAIN AND MELTING SNOW WILL RESULT IN SLIPPERY
ROADS AND SIDEWALKS. PLEASE USE CAUTION WHILE WALKING AND DRIVING
TODAY. THE COMBINATION OF RAIN AND MELTING SNOW MAY RESULT IN RISES
ON AREA STREAMS WITH WATER PONDING IN LOW LYING AREAS DUE TO BLOCKED
STORM DRAINS AND CULVERTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW SUNDAY
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, NORTHWEST
     BLUE MOUNTAINS, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF
     OREGON

SNOW MONDAY
     NORTHWEST BLUE MOUNTAINS, NORTHERN BLUE MOUNTAINS OF OREGON

A WINTER STORM WILL CONTINUE TO SIGNIFICANTLY AFFECT THE NORTHERN
BLUE MOUNTAINS THROUGH SUNDAY AND POSSIBLY INTO MONDAY AS WELL. THE
WINTER STORM WARNING CONTINUES THROUGH 4 PM SUNDAY AND MAY NEED TO
BE EXTENDED DEPENDING ON HOW THIS EVENT UNFOLDS. SNOW MAY CONTINUE
ACROSS THE WALLOWA VALLEY AS WELL ON SUNDAY POSSIBLE LEADING TO AN
EXTENSION OF THE ADVISORY ALREADY IN PLACE.

FOR THE REST OF THE WEEK...ADDITIONAL STORMS WILL CROSS THE REGION
BRING ADDITIONAL SNOW AND RAIN EVERY 36 TO 48 HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

/JBONK

In the hours before

Local storm report, Dec 27, 9:02 AM PST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
902 AM PST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             4 NNW MEACHAM           45.56N 118.45W
12/27/2008  M5.0 INCH        UMATILLA           OR   AMATEUR RADIO

            RECEIVED 5 INCHES NEW SNOW IN 24 HOURS. ELEV 3800 FT.

0600 AM     SNOW             MEACHAM                 45.51N 118.42W
12/27/2008  M8.2 INCH        UMATILLA           OR   CO-OP OBSERVER

            RECEIVED 8.2 INCHES NEW SNOW PAST 24 HOURS. TOTAL 28
            INCHES ON GROUND. ELEV 3700 FT.

0700 AM     HEAVY SNOW       10 N ELGIN              45.71N 117.92W
12/27/2008  M7.7 INCH        UNION              OR   PUBLIC

            COCORAHS OBSERVER REPORTED 7.7 INCHES NEW SNOW PAST 24
            HOURS. TOTAL 25 INCHES ON GROUND. ELEV 2873 FT.

0700 AM     SNOW             NNE MEACHAM             45.51N 118.42W
12/27/2008  M5.0 INCH        UMATILLA           OR   PUBLIC

            COCORAHS OBSERVER REPORTED 5 INCHES NEW SNOW PAST 24
            HOURS. ELEV 3693 FT.

0830 AM     HEAVY SNOW       9 N ELLENSBURG          47.13N 120.55W
12/27/2008  M3.5 INCH        KITTITAS           WA   TRAINED SPOTTER

            RECEIVED 3.5 INCHES SNOW IN 12 HOURS. ELEV 2580 FT.

&&

AA
Local storm report, Dec 27, 9:16 AM PST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
916 AM PST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     HEAVY SNOW       TOLLGATE                45.78N 118.11W
12/27/2008  M10.0 INCH       UMATILLA           OR   PUBLIC

            TAMARACK INN AT TOLLGATE RECEIVED 10 INCHES NEW SNOW
            OVERNIGHT. ELEV 5077 FT.

&&

AA
Local storm report, Dec 27, 10:20 AM PST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1020 AM PST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     HEAVY SNOW       EASTON                  47.24N 121.18W
12/27/2008  M14.0 INCH       KITTITAS           WA   CO-OP OBSERVER

            RECEIVED 14 INCHES SNOW IN 24 HOURS. TOTAL 60 INCHES ON
            GROUND. ELEV 2170 FT.

&&

AA
Local storm report, Dec 27, 11:02 AM PST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1102 AM PST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     BLIZZARD         8 S PILOT ROCK          45.37N 118.83W
12/27/2008                   UMATILLA           OR   DEPT OF HIGHWAYS

            OREGON DOT HAS CLOSED HIGHWAY 395 FROM 8 MILES SOUTH OF
            PILOT ROCK TO UKIAH DUE TO POOR CONDITIONS AND BLOWING
            SNOW.

0800 AM     BLIZZARD         LA GRANDE               45.33N 118.09W
12/27/2008                   UNION              OR   DEPT OF HIGHWAYS

            OREGON DOT HAS CLOSED INTERSTATE 84 FROM 4 MILES EAST OF
            LA GRANDE TO BAKER CITY DUE TO POOR CONDITIONS IN BLOWING
            SNOW.

1000 AM     HEAVY SNOW       9 SW SKI BLUEWOOD       45.98N 117.95W
12/27/2008  M10.0 INCH       WALLOWA            OR   MESONET

            MILKSHAKE SNOTEL SITE REPORTED 10 INCHES NEW SNOW IN 12
            HOURS. ELEV 5580 FT.

1000 AM     HEAVY SNOW       6 SSW KAMELA            45.36N 118.46W
12/27/2008  M10.0 INCH       UMATILLA           OR   MESONET

            BOWMAN SPRINGS SNOTEL SITE REPORTED 10 INCHES NEW SNOW IN
            12 HOURS. ELEV 4530 FT.

1000 AM     HEAVY SNOW       3 NNW MEACHAM           45.55N 118.45W
12/27/2008  M8.0 INCH        UMATILLA           OR   MESONET

            EMIGRANT SPRINGS SNOTEL SITE REPORTED 8 INCHES NEW SNOW
            IN 12 HOURS. ELEV 3800 FT.

1000 AM     HEAVY SNOW       4 SSW SPOUT SPRINGS     45.70N 118.10W
12/27/2008  M10.0 INCH       UMATILLA           OR   MESONET

            HIGH RIDGE SNOTEL SITE REPORTED 10 INCHES NEW SNOW IN 12
            HOURS. ELEV 4920 FT.

1000 AM     HEAVY SNOW       2 NNW SKI BLUEWOOD      46.11N 117.85W
12/27/2008  M11.0 INCH       COLUMBIA           WA   MESONET

            TOUCHET 2 SNOTEL SITE REPORTED 11 INCHES NEW SNOW IN 12
            HOURS. ELEV 5530 FT.

&&

AA
Local storm report, Dec 27, 11:04 AM PST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1104 AM PST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HEAVY SNOW       2 SW MEACHAM            45.49N 118.44W
12/27/2008  M12.0 INCH       UMATILLA           OR   TRAINED SPOTTER

            RECEIVED 12 INCHES NEW SNOW IN 24 HOURS. ELEV 3820 FT.

&&

AA

Nearby

Blizzard Warnings in Oregon, 2008Every blizzard warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.